Discussions that mention vicodin

Addiction & Recovery board


I have been off off vicodin for almost a month now. I have been taking a very small amount of suboxone for about three and a half weeks. It's time to jump off of the suboxone train too. I don't find the suboxone withdrawals are as bad as the vicodin withdrawals. What do you think?


Andrew
I am on methadone for my vicodin and percocet addiction. I want to get off this too and heard about bupinorphrene(I think this is how it is spelled) Is this anything like the medicine you are talking about?
I learned not to pass judgment on anyone; whenever I did, my judgments of others' came back to me double- I ended up in the same positions and worse at times of those I judged. I hope you will someday see how much better your life can be without any narcotics. I used to think I did everything better while taking vicodin and other drugs in that catagory, but I was deceiving myself. I am so much better off now that I am not on that rollercoaster. I wish you well.
Quote from thom3:
I am having a hard time because I want to stop (because of all I have heard and read) and I don't. If it makes me a better person, mother and wife - why should I be worried about stopping. I have been off for a week and I know a refill comes tomorrow fedex. I want to get it - I don't want to turn it away. How can I justify not taking it? Why do I need to stop? I feel so much better and am such a better person on it - I take about 6-8 10/500's a day.


Unfortunately that is what I thought at first. That it made me a "better" person. That is the lie of drug addiction. Have you tried talking to a doctor about suboxone or subutex? Remember that vicodin is very hard on your liver. The amount of Tylenol you are getting from the vicodin is high and you should probably have a blood test done to check your liver count. I have only been taking the subutex for three weeks and I jumped off of it yesterday. It's been about 30 hours since my last dosage and to be honest with you the withdrawals are really nothing compared to the vicodin. I feel tired and cigarettes taste like crap right now but other then that it's not really too bad.

One other thing is that the dosage you are taking is 10/500 which is a larger strength, if you were taking regular strength then you would be taking 12-16 a day at 5/500. By any measurement that is alot of acetaminophen (Tylenol). Why did you start taking them? Was it orginally for an injury? Was it due to depression or anxiety or did you just like the euphoria that comes with opiates? If it is because of any of these your doctor could probably put you on something else that is not so hard on your liver and not addicting.

Don't let these pills lie to you and give you the impression that you are a better person. The pills maybe inadvertantly be addressing an issue that could be handled in a more healthy way such as therapy or another safer med.

Good luck with any decision that you make.

Andrew
Quote from 8alteredegos:
I am on methadone for my vicodin and percocet addiction. I want to get off this too and heard about bupinorphrene(I think this is how it is spelled) Is this anything like the medicine you are talking about?


It's the same thing exactly. The suboxone has an additional drug in it called naltroxen, which sends you into serious withdrawals if you try to crush and shoot the buprinorphine or swallow it whole (you take the drug by letting it disolve under your tongue). Subutex is just the buprinorphine by itself. Some people seem to have a bad reaction to the naltroxen and that is why they make it without it.

Subutex worked wonders for me in that I was not able to stop the vicodin use and I tried very hard on my own. Subutex was a life saver. Today has been over 30 hours with no subutex and the withdrawals really for me amount to nothing more then a nasty cold. I am glad that this nightmare is coming to an end and I can finally close this chapter on my life.

But think about it and give it a try. I heard that the withdrawals from methadone can be pretty nasty. Suboxone does not seem to have that kind of nasty effect. But that has just been my experience. I guess everyone is different.

Good luck and God's speed.

Andrew